Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 29(1); 2012 > Article
Yeungnam University Journal of Medicine 2012;29(1):19-23.
DOI: https://doi.org/10.12701/yujm.2012.29.1.19    Published online June 30, 2012.
A Case of Rifampin-Induced Recurrent Adrenal Insufficiency During the Treatment of Pulmonary Tuberculosis in a Patient with Addison's Disease.
Jong Sik Kang, Gwang Beom Ko, Jae June Lee, Minsoo Kim, Sung Jin Jeon, Gwang Hyeon Choi, Sun Mok Kim, Woo Je Lee
Department of Internal Medicine, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea. lwjatlas@naver.com
Abstract
Adrenal insufficiency during the treatment of pulmonary tuberculosis is a troublesome condition and can at times be lifethreatening if untreated. Rifampin is one of the most widely prescribed anti-tuberculosis agents. Furthermore, rifampin has been known to be capable of affecting the metabolism of various medications, including glucocorticoids. In this paper, a case of recurrent adrenal insufficiency induced by rifampin during the treatment of pulmonary tuberculosis is reported. The patient was a 63-year-old man who was diagnosed with Addison's disease 17 years earlier and had been undergoing glucocorticoid replacement therapy. Five months before, the patient manifested pulmonary tuberculosis and was immediately given anti-tuberculosis medication that included rifampin. After one week of medication, general weakness and hyponatremia occurred. Despite the increased dose of the glucocorticoid medication, the adrenal insufficiency recurred many times. Since the substitution of levofloxacin for rifampin, the episodes of adrenal insufficiency have not recurred so far.
Key Words: Addison's disease, Adrenal insufficiency, Rifampin


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next